Vol. 2, No. 5, 2009

Download this article
Download this article For screen
For printing
Recent Issues

Volume 12
Issue 8, 1261–1439
Issue 7, 1081–1260
Issue 6, 901–1080
Issue 5, 721–899
Issue 4, 541–720
Issue 3, 361–539
Issue 2, 181–360
Issue 1, 1–180

Volume 11, 5 issues

Volume 10, 5 issues

Volume 9, 5 issues

Volume 8, 5 issues

Volume 7, 6 issues

Volume 6, 4 issues

Volume 5, 4 issues

Volume 4, 4 issues

Volume 3, 4 issues

Volume 2, 5 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Subscriptions
Editors’ Interests
Scientific Advantages
Submission Guidelines
Submission Form
Ethics Statement
Editorial Login
ISSN: 1944-4184 (e-only)
ISSN: 1944-4176 (print)
Author Index
Coming Soon
 
Other MSP Journals
Symbolic computation of degree-three covariants for a binary form

Thomas R. Hagedorn and Glen M. Wilson

Vol. 2 (2009), No. 5, 511–532
Abstract

We use elementary linear algebra to explicitly calculate a basis for, and the dimension of, the space of degree-three covariants for a binary form of arbitrary degree. We also give an explicit basis for the subspace of covariants complementary to the space of degree-three reducible covariants.

Keywords
theory of covariants, invariant theory, symbolic method, binary forms
Mathematical Subject Classification 2000
Primary: 13A50, 15A72, 16W22
Milestones
Received: 16 October 2008
Revised: 8 December 2009
Accepted: 21 December 2009
Published: 13 January 2010

Communicated by Scott Chapman
Authors
Thomas R. Hagedorn
Department of Mathematics and Statistics
The College of New Jersey
P.O. Box 7718
Ewing, NJ 08628-0718
United States
Glen M. Wilson
Department of Mathematics and Statistics
The College of New Jersey
P.O. Box 7718
Ewing, NJ 08628-0718
United States